Thunderstorm Wind, Amite
- When
- March 12, 8:40 AM CST
- Where
- Amite County, Countywide
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -90.800
A few homes in southwest area of the county were damaged by downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 12, 2:20 AM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 220 AM CST MON MAR 12 2001 SEVERE THUNDERSTORM WATCH IN EFFECT THIS MORNING UNTIL 600 AM WITH AN AREA OF STRONG THUNDERSTORMS AFFECTING COASTAL MISSISSIPPI AND ANOTHER AREA IN THE NORTHWESTERN PORTIONS OF THE CWA. KLIX WSR88D ALSO INDICATED THUNDERSTORMS RAPIDLY DEVELOPING AT 0755Z NORTH OF BARATARIA BAY. SURFACE OBS AT 140 CST AM SHOW SOUTHERLY INFLOW WINDS GUSTING FROM 20 TO 25 KT AT LOUISIANA COASTAL AND NEW ORLEANS METRO LOCATIONS. NUMEROUS INDICATIONS OF A STRENGTHENING LOW LEVEL JET AS NEW ORLEANS MOISANT AT 0755Z REPORTED A 36 MPH GUST FROM THE SOUTH. KLIX VAD WIND PROFILE SHOWED THE LOW LEVEL JET HAD STRENGTHENED FROM 0600Z TO 0745Z WITH SOUTH WINDS OF 50 TO 60 KT FROM 2000 TO 5000 FEET AT 0745Z. WITH THAT WILL KEEP FORECAST AS IS FOR THE MOST PART WITH THE ONLY CHANGE BEING SLIGHT ADJUSTMENTS FOR OVERNIGHT TEMPERATURES. GOING WITH THE AVN TIMING OF THE FRONT WHICH HAS FROPA ACROSS THE NW ZONES AROUND MIDNIGHT AND THROUGH COASTAL MISSISSIPPI AROUND DAYBREAK TUESDAY. GUSTY NORTH WINDS BUILD BEHIND THE FRONT WHICH WILL HELP THE MIXING TONIGHT SO WILL GO CLOSE TO AVN GUIDANCE FOR OVERNIGHT LOWS FROM MID 50S TO LOWER 60S. NORTH WINDS PERSIST FOR 24 TO 36 HOURS WITH OVERNIGHT LOWS TUE INTO WED FROM THE UPPER 40S TO LOWER 50S AS THE CENTER OF THE SURFACE HIGH SETTLES INTO CENTRAL MISSISSIPPI AND WINDS DIMINISH. THE CWA BEGINS A RECOVERY FOR THE NEXT SYSTEM ON WED AS WINDS COME AROUND TO THE EAST AROUND DAYBREAK AND THEN SOUTHEAST AS THE UPPER LEVEL JET STRENGTHENS IN CONJUNCTION WITH MAXIMUM AFTERNOON HEATING. PRELIM NUMBERS MCB 72/54/73/49 9400 BTR 73/55/73/50 9400 MSY 73/62/72/53 9400 GPT 70/59/71/49 +600 .NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...NONE. MS...NONE. 13
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 700 AM CST MON MAR 12 2001 ...SYNOPSIS... A STRONG UPPER LEVEL STORM SYSTEM IN THE CENTRAL PLAINS WILL MAINTAIN STRONG WINDS FROM THE SURFACE THROUGH THE UPPER LEVELS OF THE ATMOSPHERE THROUGH TONIGHT. THIS WILL MAINTAIN THE TROPICAL UNSTABLE AIRMASS ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. ...THUNDERSTORMS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH LATE MORNING. SEVERAL IMPULSES EMBEDDED IN THE SOUTHERN JET STREAM EXTENDING FROM OFFSHORE BAJA CALIFORNIA ACROSS THE NORTHERN GULF WILL MOVE ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. THESE IMPULSES IN CONNECTION WITH THE TROPICAL AIRMASS IN PLACE WILL PRODUCE SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT FROM THE STRONGER THUNDERSTORMS WILL BE FREQUENT LIGHTNING... DAMAGING WINDS...AND LARGE HAIL DUE TO COLDER TEMPERATURES IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO DEVELOPING WITH STRONGER THUNDERSTORMS AS SOUTHEAST SURFACE WINDS SWING AROUND TO THE W IN THE UPPER LEVELS AND STRENGTHEN WITH HEIGHT. ...HEAVY RAIN/FLOODING... LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IN SEVERAL HOURS WITH ISOLATED AMOUNTS OF THREE INCHES WILL BE POSSIBLE THROUGH THIS EVENING. ...ACTIONS... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. EMERGENCY MANAGEMENT AGENCIES SHOULD STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
757 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM 8E KENTWOOD LA TORNADO
03/12/01 TANGIPAHOA SIGHTED ALONG HIGHWAY 38.
REPORTED BY WILMER FIRE
DEPARTMENT.
k
0737 AM OSYKA MS .75 INCH HAIL
03/12/01 PIKE REPORTED BY PIKE CD.
RJRThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few homes in southwest area of the county were damaged by downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236326.